shellybug68 Posted October 27, 2003 Share Posted October 27, 2003 Dad has been seeiing his Onc once a month now and goes in once a week for his PT/INR tests. Hospice has switched his meds for pain to Oxycotin because he told them he needed to take the hydrocodone every 4 hours instead of every 6 and they were worried that it would start to affect his liver. They said he needed a stronger pain med, which I agreed with them because he was complaining to me that his pain was coming on quicker. The first few days of taking the Oxycotin he was great, said he had no pain and was very energetic which these days I was happy for, He has been so tired since all the chemo started and ended. But, now he is having problems with bowel movements. The hospice nurse said that the oxycotin does cause some constipation so they put him on Senna and told him to adjust the dose up to three pills twice a day depending on his body's needs. After 4 days of not going, I had to call the nurse out and they had to do an enema for him. He went and they told him to continue to take the senna and to start taking Sorbitol everytime he took the oxycotin. He has been but still it takes him about two days of straining and being miserable to finally have a movement. They keep increasing the amounts of these laxatives because he isnt improving but all he keeps doing is sleeping because he is in a lot of pain and says that when he sleeps he doesnt feel it. He says he has more pain now that he did before. The problem for me is I dont know whether it is the oxycoting that is causing all of the problems or if he is just getting worse from the cancer itself. How do I tell? We go to the doctor next Wednesday and usually Dad doesnt offer too much information but I intend to question the doctor about all of this. I keep telling him to just tell the nurse that he doesnt want to be on all of this anymore because he gets agitated and tells me but I tell him he needs to tell them not me because I cant tell him to stop taking the meds or not. They have increased his Zoloft and whenever I call the nurse because he is in pain, they tell me to have him take another Ativan ( think that is how it is spelled) to relax him. Usually when he does he does calm down and manages to go to the bathroom but I just am really lost at what to do now. My husband says he notices little things that make him believe he is getting worse, but Dad keeps saying its the meds. I dont know what to think it is. Any suggestions or is anyone in the same boat or has experienced this kind of things. Thanks, Take care, Shelly Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.